MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS
Model Number 106F-071-95
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Codes Vasoconstriction (2126); Foreign Body In Patient (2687)
Date of Event 03/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that a rist catheter separated/broke during use in the proximal section and stretched in the proximal section during removal.The patient was undergoing an embolization procedure.It was noted the patient's vessel tortuosity was minimal.The access vessel was the radial artery.It was reported that the doctor utilized the rist catheter for radial access for a pipeline embolization procedure.The catheter was easily tracked into the left internal carotid artery (ica) where the pipeline was deployed.Upon retraction of the catheter, the catheter unraveled and stretched coming out of the radial artery.The more the catheter was tried to be removed, the more the catheter unraveled.There was surgical intervention required.The catheter fractured in the radial artery and the decision was made to emergently take the patient to the operating room (or) for vascular surgery to remove the remainder of the catheter.Post surgery, some catheter remained inside the patient in the radial artery.There was no friction or difficulty during the injection.There was no force applied during delivery or removal.The catheter tip was not entrapped/stuck.There was vasospasm.The catheter was not stuck ins ide the guide catheter.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the patient is doing well after her procedure.No post images are available.The patient had minimal vasospasm but the healthcare provider (hcp) believes the cause was that the patient has no brachial artery and the radial artery went direct to the axillary artery.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the patient received the antispasmodic medication prior to insertion of the rist catheter.

Brand Name
RIST
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21765506
Report Number2029214-2025-00873
Device Sequence Number18304756
Product Code DQY
UDI-Device Identifier00763000541194
UDI-Public00763000541194
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K211990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number106F-071-95
Device Catalogue Number106F-071-95
Device Lot Number26146-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer04/07/2025
05/09/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date04/30/2025
05/19/2025
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale